Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 9, 2017, 6:08 AM CST. It took effect at Jan 9, 2017, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2017, 6:08 AM CST (12:08 UTC)
- In effect from
- Jan 9, 2017, 6:00 PM CST
- Expired
- Jan 10, 2017, 3:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
671 WHUS73 KMKX 091208 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 608 AM CST MON JAN 9 2017 ...GUSTY WINDS EXPECTED TO RETURN LATE TODAY AND TONIGHT... .GUSTY SOUTH WINDS ARE EXPECTED TO RETURN OVER THE NEAR SHORE WATERS LATE TODAY AND TONIGHT AS LOW PRESSURE DEVELOPS IN THE HIGH PLAINS. THE LOW WILL TRACK NORTHEAST INTO WISCONSIN ON TUESDAY AND INTO SOUTHERN CANADA TUESDAY NIGHT AS IT STRENGTHENS. THIS WILL RESULT IN A PROLONGED PERIOD OF GUSTY WINDS OVER LAKE MICHIGAN ALONG WITH BUILDING WAVES IN ICE FREE AREAS. LMZ643>646-092015- /O.EXP.KMKX.SC.Y.0005.000000T0000Z-170109T1200Z/ /O.NEW.KMKX.SC.Y.0006.170110T0000Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 608 AM CST MON JAN 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS WILL BACK TO THE SOUTH THIS AFTERNOON AND INCREASE TO 15 TO 25 KNOTS TONIGHT...WITH A FEW GUSTS TO 30 KNOTS. THE WINDS WILL VEER TO THE WEST TUESDAY AFTERNOON AND EVENING. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
7 follow-up statements
861 WHUS73 KMKX 091529 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CST MON JAN 9 2017 ...GUSTY WINDS EXPECTED TO RETURN LATER TODAY AND TONIGHT... .GUSTY SOUTH WINDS ARE EXPECTED TO RETURN OVER THE NEAR SHORE WATERS LATER TODAY AND TONIGHT...AS LOW PRESSURE DEVELOPS IN THE HIGH PLAINS. THE LOW WILL TRACK NORTHEAST INTO WISCONSIN ON TUESDAY...AND INTO SOUTHERN CANADA TUESDAY NIGHT...AS IT STRENGTHENS. THIS WILL RESULT IN A PROLONGED PERIOD OF GUSTY WINDS OVER LAKE MICHIGAN...ALONG WITH BUILDING WAVES IN ICE FREE AREAS. LMZ643>646-092330- /O.CON.KMKX.SC.Y.0006.170110T0000Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY... * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS WILL BACK TO THE SOUTH THIS AFTERNOON AND INCREASE TO 15 TO 25 KNOTS TONIGHT...WITH A FEW GUSTS TO 30 KNOTS. THE WINDS WILL VEER TO THE WEST TUESDAY AFTERNOON AND EVENING. * WAVES: 2 TO 4 FEET...BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
064 WHUS73 KMKX 092140 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CST MON JAN 9 2017 ...GUSTY WINDS EXPECTED TO RETURN LATER TODAY AND TONIGHT... .GUSTY SOUTH WINDS ARE EXPECTED TO RETURN OVER THE NEAR SHORE WATERS LATER TODAY AND TONIGHT...AS LOW PRESSURE DEVELOPS IN THE HIGH PLAINS. THE LOW WILL TRACK NORTHEAST INTO WISCONSIN ON TUESDAY...AND INTO SOUTHERN CANADA TUESDAY NIGHT...AS IT STRENGTHENS. THIS WILL RESULT IN A PROLONGED PERIOD OF GUSTY WINDS OVER LAKE MICHIGAN...ALONG WITH BUILDING WAVES IN ICE FREE AREAS. LMZ643>646-100545- /O.CON.KMKX.SC.Y.0006.170110T0000Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING INTO TUESDAY MORNING. WINDS WILL BECOME WESTERLY TUESDAY AFTERNOON INTO THE EVENING...WITH A FEW GUSTS AS HIGH AS 35 KNOTS. WINDS WILL SLOWLY EASE LATER TUESDAY EVENING INTO THE NIGHT. * WAVES: 2 TO 4 FEET...BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS TONIGHT. WAVES WILL SLOWLY SUBSIDE TUESDAY AFTERNOON INTO THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
076 WHUS73 KMKX 100317 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CST MON JAN 9 2017 ...GUSTY WINDS TONIGHT WITH STRONGER GALE WINDS LATER TUESDAY... .GUSTY SOUTH WINDS ARE EXPECTED TONIGHT...AS LOW PRESSURE DEVELOPS IN THE HIGH PLAINS. THE LOW WILL TRACK NORTHEAST INTO WISCONSIN ON TUESDAY...AND INTO SOUTHERN CANADA TUESDAY NIGHT...AS IT STRENGTHENS. THIS WILL RESULT IN A PROLONGED PERIOD OF GUSTY WINDS OVER LAKE MICHIGAN...ALONG WITH GALE GUSTS TUESDAY AFTERNOON AND EVENING. LMZ645-646-101130- /O.EXT.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.NEW.KMKX.GL.W.0002.170110T2100Z-170111T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CST MON JAN 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST TUESDAY. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO TUESDAY MORNING. WINDS WILL BECOME WESTERLY TUESDAY AFTERNOON INTO THE EVENING...WITH GALE GUSTS OF 35 KNOTS. WINDS WILL SLOWLY EASE LATE TUESDAY NIGHT. * WAVES: BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-101130- /O.EXT.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.NEW.KMKX.GL.W.0002.170110T2100Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 917 PM CST MON JAN 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST TUESDAY. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO TUESDAY MORNING. WINDS WILL BECOME WESTERLY TUESDAY AFTERNOON INTO THE EVENING...WITH GALE GUSTS OF UP TO 40 KNOTS. WINDS WILL SLOWLY EASE LATE TUESDAY NIGHT. * WAVES: BUILDING TO 4 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
828 WHUS73 KMKX 100958 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CST TUE JAN 10 2017 ...GUSTY WINDS TONIGHT WITH STRONGER GALE WINDS LATER TUESDAY... .BREEZY SOUTH WINDS WILL CONTINUE TODAY BUT VEER WESTERLY WITH THE PASSAGE OF A STRONG COLD FRONT BY MIDDLE TO LATE AFTERNOON. WESTERLY GALES ARE THEN EXPECTED THROUGH THE EVENING. HIGH WAVES WILL ALSO OCCUR TODAY INTO THE EARLY EVENING IN ICE FREE AREAS. LMZ645-646-101800- /O.CON.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.170110T2100Z-170111T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 358 AM CST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-101800- /O.CON.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.170110T2100Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 358 AM CST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
314 WHUS73 KMKX 101534 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CST TUE JAN 10 2017 ...GUSTY WINDS TODAY WITH STRONGER GALES LATER THIS AFTERNOON INTO TONIGHT... .BRISK SOUTH WINDS WILL CONTINUE TODAY...BUT VEER WESTERLY WITH THE PASSAGE OF A STRONG COLD FRONT BY MIDDLE TO LATE AFTERNOON. WESTERLY GALES ARE THEN EXPECTED THROUGH THIS EVENING...LINGERING NORTH OF NORTH POINT LIGHTHOUSE UNTIL LATER TONIGHT. HIGH WAVES WILL ALSO OCCUR TODAY INTO THE EARLY EVENING IN ICE FREE AREAS. LMZ645-646-102345- /O.CON.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.170110T2100Z-170111T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON...WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-102345- /O.CON.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.170110T2100Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 934 AM CST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON...WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
681 WHUS73 KMKX 101811 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1211 PM CST TUE JAN 10 2017 ...GUSTY WINDS TODAY WITH STRONGER GALES LATER THIS AFTERNOON INTO TONIGHT... .STRONG SOUTH WINDS WILL CONTINUE TODAY...BUT VEER WESTERLY WITH THE PASSAGE OF A STRONG COLD FRONT BY MIDDLE TO LATE AFTERNOON. WESTERLY GALES ARE THEN EXPECTED THROUGH THIS EVENING...LINGERING NORTH OF NORTH POINT LIGHTHOUSE UNTIL LATER TONIGHT. HIGH WAVES WILL ALSO OCCUR TODAY INTO THE EARLY EVENING IN ICE FREE AREAS. LMZ645-646-110215- /O.CAN.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.EXT.KMKX.GL.W.0002.170110T1811Z-170111T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1211 PM CST TUE JAN 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: SOUTH 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS EARLY THIS AFTERNOON...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON...WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-110215- /O.CON.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.170110T2100Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1211 PM CST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WINDS: SOUTH AT 20 TO 30 KNOTS...THEN WINDS BECOMING WESTERLY AROUND 30 KNOTS BY MIDDLE TO LATE AFTERNOON...WITH GUSTS UP TO 45 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
263 WHUS73 KMKX 102106 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CST TUE JAN 10 2017 ...GALES INTO TONIGHT... .STRONG SOUTHWEST WINDS WILL SHIFT MORE TO THE WEST IN THE WAKE OF A COLD FRONT. WESTERLY GALES ARE EXPECTED THROUGH THIS EVENING... LINGERING NORTH OF NORTH POINT LIGHTHOUSE UNTIL LATER TONIGHT. HIGH WAVES WILL ALSO OCCUR IN ICE FREE AREAS. LMZ643-644-110515- /O.EXP.KMKX.SC.Y.0006.000000T0000Z-170110T2100Z/ /O.CON.KMKX.GL.W.0002.000000T0000Z-170111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 306 PM CST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST AROUND 30 KNOTS SHIFTING WEST WITH GALE GUSTS UP TO 45 KNOTS. * WAVES: 3 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-110515- /O.CON.KMKX.GL.W.0002.000000T0000Z-170111T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: SOUTHWEST 25 TO 35 KNOTS...THEN WINDS BECOMING WEST AROUND 30 KNOTS BY LATE AFTERNOON...WITH GUSTS UP TO 45 KNOTS. * WAVES: 3 TO 6 FEET IN ICE FREE AREAS. WAVES WILL SLOWLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:53 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 9, 3:53 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
353 AM CST Mon Jan 9 2017
.TONIGHT AND MONDAY...Forecast Confidence - Medium.
Steady light snow over eastern CWA will continue to diminish through
12z as 700mb warm air advection shifts off to the east. Seeing some
lighter returns upstream around La Crosse closer to weak sfc trof so
may be some flurries lingering into the early morning around the
area. Some areas received a couple tenths of an inch of snow
overnight so roadways may be slippery early this morning, especially
toward Fond du Lac, West Bend and Sheboygan.
Weak high pressure will result in generally quiet conditions for a
brief time this morning. However another batch of -sn should spread
into southern WI this aftn as another surge of low to mid level warm
air advection spreads rapidly across the area. Short term guidance
in good agreement on this light snow producing less than an inch of
snow accumulation by 00z with the heavier amounts in south central
WI. This warm air advection pivots northeast into central WI during
the evening with a lull in the light snow across the south. However
expect areas of precip to redevelop later tonight as renewed surge
of low level warm air and moisture advection spreads into srn WI
along with enhanced synoptic lift from left exit region of upper
jet. Hence wl continue likely wording for later tonight. Warm air
push will result in a wintery mix with a potential for a period of
-zr later tngt into Tue mrng. Concerned that pavement temps wl lag
several hours behind 2M temps in warming above freezing since the
arctic cold has persisted over the area for days now. ECMWF and GFS
warm sfc temps rapidly late tngt and early Tue while NAM holds onto
colder temps around freezing until 14-15z. May eventually need a
Winter Weather Advisory to address potential for mix and slippery
travel during the Tue mrng commute but too much uncertainty
regarding sfc temps to issue at this time. Will however post SPS to
add emphasis to concern for Tuesday.
.TUESDAY...Forecast confidence is medium.
A low amplitude impulse will progress through the northern Plains
Tuesday morning before emerging in the upper Great Lakes region
Tuesday night. The upper level wave will escort a deepening surface
low as it tracks northeast through the region. Southern Wisconsin
will be within the warm sector on Tuesday, with temperatures
already near or above freezing by mid morning. This should limit
any mixed precipitation to our northern areas at this time, with
all rain expected by afternoon within the warm advection regime.
Precipitation amounts should be on the light side through the
afternoon, with less than one quarter inch expected.
The associated cold front should sweep through southern Wisconsin by
mid to late afternoon, bringing an end to the precipitation by
evening. We could see a brief period of mixed precipitation or
snow through early evening as temperatures fall, but impacts
should be minimal given the limited QPF.
.WEDNESDAY AND THURSDAY...Forecast confidence is medium.
Models project the upper jet core to begin lifting north of the area
Wednesday morning, with a weak impulse passing through during the
early afternoon. It appears that any precipitation associated
with this wave should remain north of our forecast area.
Upper troughing will advance from the northern Rockies on Wednesday
and into the upper Mississippi valley on Thursday. Southern stream
energy will eject northeast from the central Plains, before phasing
with the larger scale wave over the eastern Great Lakes on Thursday.
This will initiate an elongated surface wave from the Great Plains
through the mid Mississippi valley on Wednesday, with a tendency for
northeastward expansion into the northern Ohio valley on Thursday.
As the surface wave develops to our south, light precipitation is
expected to begin Wednesday evening and continue into Thursday.
There is some concern for freezing rain with this system,
particularly in our southeast. Given the consensus surface low
track and timing (which could change), there should be sufficient
warm advection for warm layer temperatures to climb to around +3
to +5 Celsius for a time Thursday night in the southeast. This
suggests a relatively deep warm layer, capable of fully melting
any frozen precipitation before it's passed along to a subfreezing
surface layer. GFS and NAM forecast soundings for Kenosha also
illustrate a freezing rain profile during this time.
Forecast QPF is on the light side, with most areas receiving less
than one quarter of an inch of liquid. This would limit ice
accretion to under one tenth of an inch, given the current
consensus of models solution. Stay tuned, as this may be a period
to watch for potential travel impacts, depending upon how the
forecast evolves.
.FRIDAY THROUGH SUNDAY...Forecast confidence is medium.
Arctic high pressure arrives for Friday, with below normal
temperatures returning. The cold should be short lived, however,
with moderating temperatures into the weekend. Low pressure will
bring another chance for precipitation on Sunday and/or Monday.
Temperatures appear cold enough for this precipitation to be in
the form of snow.
&&
.AVIATION/12Z TAFS/...
Area of steady light snow will continue to diminish over eastern CWA
through 12Z as 700mb warm air advection slides off to the east.
Seeing some lighter returns upstream around La Crosse closer to
upstream weak surface trof so a few flurries may stick around into
the early morning. CIGS mostly VFR but may briefly drop to MVFR for
an hour or two this morning. Otherwise, areas of -sn will return
this afternoon and early evening with another period of lower cigs.
More widespread lower cigs are expected later tonight into Tuesday
along with a potential light wintery mix.
&&
.MARINE...
Small Craft Advisory will remain in effect until 12z this morning.
Gusty south to southwest winds will continue next several hours
until pressure gradient further weakens as weak surface low
pressure trof approaches.
Period of lighter winds expected to be brief however as stronger low
pressure will develop in the high plains later today and move ENE
into WI on Tuesday. Pressure gradient between this system and east
coast high pressure will result in gusty south winds redeveloping
late today and continuing through tonight. An extended period of
gusty winds is then expected through Tuesday night as the low
deepens as it moves northeast from WI into srn Canada Tue ngt.
Will likely reissue a Small Craft Advisory later this morning once
ongoing advisory expires. Hi res MODIS visible imagery showing ice
regrowth over near shore waters from Milwaukee county south to
Winthrop Harbor and beyond due to lighter winds on Sunday and
continued cold temps.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY until 6 AM CST early this morning for
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
Tuesday THROUGH Sunday...SPMHazardous weather outlook, Jan 9, 5:50 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 550 AM CST MON JAN 9 2017 WIZ046-047-051-052-056>060-062>072-101200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 550 AM CST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRENGTHENING LOW PRESSURE IN THE PLAINS WILL BRING SEVERAL PERIODS OF LIGHT SNOW TO SOUTHERN WISCONSIN THIS AFTERNOON AND TONIGHT. SNOWFALL OF AN INCH OR TWO IS POSSIBLE WITH THE HEAVIEST TOWARDS FOND DU LAC...MONTELLO...BERLIN AND SHEBOYGAN. A WINTERY MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW MAY CAUSE SLIPPERY ROADS AND HAZARDOUS TRAVEL ACROSS PARTS OF THE AREA LATE TONIGHT INTO EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LOW PRESSURE AREA WILL MOVE THROUGH WISCONSIN ON TUESDAY. AREAS OF LIGHT SNOW MIXED WITH SLEET AND LIGHT FREEZING RAIN WILL CHANGE OVER TO MOSTLY RAIN TUESDAY MORNING. TOTAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE...HIGHEST TOWARD THE MONTELLO...FOND DU LAC AND SHEBOYGAN AREAS. PASSING LOW PRESSURE MAY BRING ANOTHER ROUND OF LIGHT SNOW AND WINTERY WEATHER TO SOUTHERN WISCONSIN LATER WEDNESDAY AND WEDNESDAY NIGHT. A PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE OVER PARTS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN WHICH WOULD IMPACT THE THURSDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOW AND PRECIPITATION REPORTS ARE APPRECIATED. LMZ643>646-101200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 550 AM CST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS ARE EXPECTED TO REDEVELOP LATE TODAY AND THIS EVENING AS LOW PRESSURE DEVELOPS IN THE PLAINS. THE GUSTY WINDS WILL PERSIST THROUGH TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY NIGHT. GUSTY SOUTH WINDS WILL CONTINUE ON TUESDAY AND VEER TO THE WEST AS DEEPENING LOW PRESSURE MOVES FROM WISCONSIN ACROSS THE WESTERN GREAT LAKES INTO SOUTHERN CANADA. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Jan 9, 4:03 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT National Weather Service MILWAUKEE/SULLIVAN WI 403 AM CST Mon Jan 9 2017 WIZ046-047-051-052-056>060-062>072-092100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of...Montello...Westfield...Oxford... Neshkoro...Endeavor...Berlin...Princeton...Markesan... Fond Du Lac...Plymouth...Sheboygan Falls...Howards Grove... Oostburg...Baraboo...Reedsburg...Prairie Du Sac...Sauk City... Portage...Columbus...Lake Wisconsin...Lodi...Beaver Dam... Waupun...Mayville...West Bend...Germantown...Hartford...Mequon... Cedarburg...Grafton...Dodgeville...Mineral Point...Barneveld... Madison...Watertown...Fort Atkinson...Jefferson...Waukesha... Brookfield...New Berlin...Menomonee Falls...Muskego... West Allis...Wauwatosa...Greenfield...Franklin...Oak Creek... South Milwaukee...Cudahy...Darlington...Shullsburg...Benton... Belmont...Argyle...Blanchardville...Monroe...Brodhead... Janesville...Beloit...Whitewater...Delavan...Elkhorn... Lake Geneva...East Troy...Racine...Kenosha 403 AM CST Mon Jan 9 2017 ...PERIOD OF LIGHT GLAZING POSSIBLE LATE TONIGHT INTO TUESDAY MORNING... A SURGE OF WARM AIR AND APPROACHING LOW PRESSURE WILL BRING SEVERAL ROUNDS OF LIGHT SNOW TO SOUTHERN WISCONSIN THIS AFTERNOON AND TONIGHT. THE PUSH OF WARM AIR MAY RESULT IN THE LIGHT SNOW CHANGING TO A WINTERY MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW AFTER MIDNIGHT TONIGHT INTO TUESDAY MORNING. SURFACE TEMPERATURES ARE NOT EXPECTED TO GET ABOVE FREEZING UNTIL AFTER 6 OR 7 AM CST TUESDAY MORNING. THE COLD SURFACE TEMPERATURES AND WINTERY MIX MAY RESULT IN SLIPPERY ROADS AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT...AFFECTING THE TUESDAY MORNING DRIVE. ANY GLAZING THAT DOES FORM SHOULD MELT LATER TUESDAY MORNING AS SURFACE TEMPERATURES RISE ABOVE FREEZING. MBK
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.